Calprofen 100mg/5ml Oral Susp. Ibuprofen - 100ml

Based on 2 reviews
Calpol
£4.09
SAVE 11%
RRP £4.59
In stock
£4.09
SAVE 11%
RRP £4.59
Laura Henderson - Medical Content Writer
Laura Henderson
James O'Loan - CEO & Prescribing Pharmacist
James O'Loan
CEO & Prescribing Pharmacist
20/09/2021
i
How we ensure accuracy in our content

What is Calprofen?

Calprofen is a liquid medicine which can help to ease pain and reduce fever in children. It’s ideal for little ones aged 3 months and older, helping to make them feel more comfortable if they’re suffering with teething pain, headaches, cold symptoms, and many other ailments.

 

What kinds of pain can this medication be used for?

Calprofen can be used to ease lots of different kinds of pain in children aged 3 months and over, including:

  • Teething pain
  • Toothache
  • Sore throat
  • Headache
  • Fever or high temperature
  • Muscular aches and pains
  • Symptoms of cold and flu
  • Post-immunisation fever

 

How does this medicine work to ease my child’s pain?

Each 5ml dose of Calprofen contains 100mg of the active ingredient ibuprofen, which is a Non-Steroidal Anti-Inflammatory Drug or NSAID. This means that this medicine works not only as a painkiller, but can help to reduce fever and inflammation at the same time, making it the perfect remedy for many different types of pain.

 

Can I give this product to my child if they are taking other painkillers?

Calprofen can be taken at the same time as some other painkillers, such as paracetamol, as long as you follow the instructions for each separate product carefully. However, you should not use this medicine at the same time as other NSAID painkillers, such as aspirin, which have a daily dose of more than 75mg. If you are not sure whether you can use two painkillers together, speak to your doctor or Chemist 4 U pharmacist for advice.

 

Can I give this product to my child if they are taking other medication?

Some medications can interact when used together, causing unwanted side effects or making your medication less effective. If your child is taking any other medication, including those which don’t require a prescription, you should speak to your doctor or Chemist 4 U pharmacist before giving them Calprofen. This includes:

  • Low-dose aspirin (up to 75mg a day)
  • Diuretics, which are used to help you to pass water, e.g. Bendroflumethiazide
  • Anticoagulants, which are also known as blood thinners, e.g. warfarin
  • Antihypertensives, which are used to treat high blood pressure, e.g. verapamil, propranolol
  • Lithium, which is used to treat mood disorders
  • Methotrexate, which is used to treat arthritis, some types of cancer, and psoriasis
  • Zidovudine, which is used to treat HIV
  • Corticosteroids, which are a type of anti-inflammatory drug, e.g. hydrocortisone
  • Cardiac glycosides, which are used to treat heart failure and arrhythmias

 

Can adults take this medicine?

Adults can take Calprofen, however there are some additional warnings they will need to consider:

  • Although it is unlikely that occasional use of ibuprofen will affect your chances of becoming pregnant, it can affect fertility. However, this effect is reversible when you stop taking ibuprofen. If you are having problems becoming pregnant, speak to your doctor and tell then you are using this medicine.
  • If you are within the first 6 months of pregnancy, you should only use this product if your doctor has told you to do so.
  • Do not use this product if you are within the last 3 months of pregnancy.
  • Speak to your doctor or Chemist 4 U pharmacist before using this product if you are elderly or are a heavy smoker.

 

How to take Calprofen

Shake the bottle well for around 10 seconds before using this product. Insert the end of the syringe into the plug in the neck of the bottle, making sure the syringe is secure. Hold syringe in place and turn both the bottle and syringe upside down. Gently pull down the plunger of the syringe to fill it with a 2.5ml or 5ml dose, depending on what your child needs. Turn the bottle the right way up and remove the syringe. Place the end of the syringe into your child’s mouth, against their cheek, and gently press down the plunger to slowly release the medicine into their mouth. Pause and give your child time to swallow if needed. Clean the syringe thoroughly after use.

 

How much Calprofen should I give to my child?

The amount of Calprofen you should give to your child for each dose changes depending on their age and what you wish to treat. If you are using this product to relieve pain and fever, give the following doses:

  • 3 – 6 months (if the child weighs more than 5kg or 11lbs): Give 2.5ml dose 3 times a day Do not use for more than 24 hours.
  • 6 months – 1 year: Give 2.5ml dose 3 times a day
  • 1 – 2 years: Give 2.5ml dose 3 – 4 times a day
  • 3 – 7 years: Give 5ml dose 3 – 4 times a day
  • 8 – 12 years: Give 10ml (2 x 5ml) dose 3 – 4 times a day

Leave at least 4 hours between each dose.

If you wish to use this product to treat post-immunisation fever in babies and children aged over 3 months who weigh more than 5kg, give a 2.5ml dose up to twice a day. Give the second dose at least 6 hours after the first dose. Do not give more than 2 doses in a 24-hour period.

 

When should Calprofen not be used?

Calprofen is not suitable for use by children under the age of 3 months or children who weigh less than 5kg or 11lbs. Do not use this product if you or your child are allergic to ibuprofen, aspirin, any other NSAID painkillers, or any of the other listed ingredients. Do not use this product if your child has (or has had 2 or more episodes of) a stomach ulcer, perforation, or bleeding, or if they have severe kidney, liver, or heart failure. Speak to your doctor or Chemist 4 U pharmacist before using this product if your child:

  • Has or has had high blood pressure, heart problems, or a stroke
  • Has any conditions which may put them at risk of heart problems, e.g. diabetes, high cholesterol
  • Has asthma or allergic diseases of the lungs
  • Had or has had liver, kidney, heart, or bowel problems
  • Is dehydrated
  • Suffers from lupus (SLE) or any similar disease
  • Suffers from a chronic inflammatory bowel disease, e.g. Crohn’s disease, ulcerative colitis

 

Does this product have any side effects?

Like all medications, Calprofen can have side effects, although not everyone will experience them. If your child experiences any of the following side effects, stop use and seek medical help immediately:

  • Blood in their stools (poo)
  • Black, tarry stools
  • Vomiting blood or dark particles which look like ground coffee
  • Unexplained wheezing, shortness of breath, skin rash (which may include blistering or peeling of the skin), itching, bruising, light-headedness, racing heart, fluid retention (e.g. swollen ankles, decreased levels of urine passed)
  • Stiff neck, headache, nausea, vomiting, fever, disorientation
  • Severe skin reaction known as DRESS syndrome, showing symptoms such ass skin rash, fever, swelling of the lymph nodes, increase of a type of white blood cell called eosinophils

Other side effects of this medication include:

  • Unexplained stomach pain, indigestion, heartburn, feeling sick, vomiting
  • Signs of liver problems, e.g. yellowing of the eyes and/or skin
  • Severe sore throat with high fever
  • Unexplained bruising, bleeding, or tiredness, or getting more infections, such as colds, than usual
  • Headache
  • Diarrhoea, wind, constipation
  • Kidney problems
  • Stroke or heart problems, although this is unlikely at the doses given to children
  • Worsening of colitis or Crohn’s disease
  • High blood pressure

If you experience these or any other side effects while using this product, stop use and speak to your doctor or Chemist 4 U pharmacist right away. For more information about reporting the side effects of medication, please see the MHRA’s Yellow Card Scheme.

 

How to store this product

Store in a cool, dry place which is below 25 degrees C. Store in original packaging and do not use if the expiry date printed on the packaging has passed. Keep out of sight and reach of children.

 

Important Information

This product is a medicine; make sure to speak to your doctor or Chemist 4 U pharmacist before taking this product if you have an underlying medical problem or are taking any other medicine or complementary therapy. If your symptoms get worse or continue after taking this product, contact us or your doctor. For medical services in your area, please refer to https://www.nhs.uk

If you are pregnant, trying to become pregnant, or breastfeeding, speak to your doctor or our pharmacist before taking this product. If you suffer from any allergies, ask your doctor or our pharmacist if this medicine is right for you.

Store all medicines out of sight and reach of children.

Please read the included leaflet carefully before using this product.

Please contact your GP if appropriate regarding this product.

 

Helpful Advice on Medication Restrictions & Addiction

For further information on our medication restrictions policy, please click here.

If you are concerned about addiction to 'over the counter' medication, we urge you to visit the below links for professional help and advice:

Active Ingredients

  • Ibuprofen

Ingredients

  • The active ingredient is: Ibuprofen 100 mg per 5 ml.

    Other ingredients are: Glycerol (E422), xanthan gum, maltitol (E965), polysorbate 80, saccharin sodium (E954), citric acid monohydrate, sodium methylhydroxybenzoate (E219), sodium propylhydroxybenzoate (E217), purifed water. The flavouring is strawberry (containing propylene glycol (E1520) and ethanol).

Product Data
Active Ingredient(s)
Ibuprofen
Manufacturer
Calpol

5 tips to ease your joint pain during winter

      Many people dislike winter because of the dark mornings, the thick frost coating our car windows, and for some, it’s the start of sore, stiff, achy joints.   Why does this happen and how can you ease the discomfort?   In this guide we’ll discuss the link...

How to choose the right painkillers to relieve your back pain

      Looking for the right painkillers to relieve your back pain?    Whether it’s the consequence of remote working, or you’re simply seeking an alternative treatment option for a long-standing condition, you’ve come to the right place.   In this guide, we’ll suggest a range of painkillers so...

What is Sciatic Nerve Pain and How Can I Treat It?

Sciatica can be a real pain in the butt – and I mean that literally!

If you’ve got a pain that runs from your lower back, to your bottom, and down to your legs and feet, then you could be suffering with sciatica.

So, let’s take a look at this condition, what makes it such a pain, and what you can do to make yourself more comfortable as you heal.

Can I take two painkillers at once?

Sometimes when you take painkillers you find that although they make your headache, backache, or whatever your aches and pains you’re trying to treat a bit better, they don’t quite do the job.

This is when you might consider picking up another painkiller to try to kick that pain to the curb. But how do you know if this is safe? Can you take more than one painkiller at once?

If you’ve ever looked into your medicine cabinet and asked yourself one of these questions then you’ve come to the right place.

Do you have a headache or a migraine?

Headaches and migraines are a real pain in the neck, or well, a pain in the head, but how do you know if you’re dealing with a migraine or a headache?

Both of them cause a lot of pain in your head, but what is the difference between the two?

If you’re not sure whether the head pain that’s making you feel extra grumpy every Monday morning is a headache or a migraine then you’re in luck, as we’re about to break down what makes the two so different.

Ask a Pharmacist

Didn't find the answer you were looking for? Submit a private question to be answered by one of our qualified UK pharmacists.

* Name and email address are only captured so you can be emailed a response when your question is answered by a pharmacist. No personally identifiable information is stored or displayed at any time.

Shipping Costs

Free UK Delivery on all orders over £30* - Delivery within 3-5 working days.

Standard UK Delivery - £2.95* - Delivery within 3-5 working days.

Express UK Delivery - £4.95** - Delivery within 1-2 working days.

Temperature Controlled Delivery - £8.85 - Delivery within 1-3 working days.

Please Note: These prices are shown as a guide only. All delivery times are approximate but have been obtained in good faith.

*Excluding refrigerated products and treatments which are subject to different postage charges.

 

Discreet Delivery

All our items are sent completely discreet for your peace of mind.

This means the packaging is plain, there is no mention of what product is inside your package and there is no mention of Chemist4U either.

We respect that many of our products are of a sensitive nature - this is why we take every step to keep your purchases private.

Returns Information

Customers can read our full returns policy by clicking here

Calprofen 100mg/5ml Oral Susp. Ibuprofen - 100ml Reviews

By
This is an amazing brand from Calprofen. Highly recommend.I used as an adult and found it eased my pain faster than adult paracetamol.So it is an expensive substitute for adults in relation to dosage.
By
ideal for teething